MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1090-040
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the hepatic vein.A 9.0 x 40 mm armada 35 balloon was prepped without any issues and advanced without resistance; however, the balloon ruptured during first inflation at 4 atmospheres.The armada 35 was removed, and a new unspecified balloon was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspections were performed on the returned balloon catheter, and the reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.In this case, the device was prepped prior to use without leaks if ruptured noted, which would suggest that the device was not damaged prior to use.It should be noted that the instructions for use (ifu) states: the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries.In this case, the reported ifu violation of used in the hepatic vein did not cause or contribute to the reported balloon rupture.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.In this case, it is likely that during advancement through the anatomy, the outer surface of the balloon became compromised and/or damaged against the anatomy and/or other devices used in the procedure resulting in the reported balloon rupture during the first inflation at 4 atmospheres.The noted scratches and damage at the rupture location also suggests interaction causing damage to the outer surface of the balloon material.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11495419
Report Number2024168-2021-02043
Device Sequence Number4266819
Product Code LIT
UDI-Device Identifier08717648154904
UDI-Public08717648154904
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberB1090-040
Device Catalogue NumberB1090-040
Device Lot Number00703G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1